Wildfire, Hutchinson
- When
- February 22, 12:05 PM CST to 4:30 PM CST
- Where
- Hutchinson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
The Gina 5 wildfire began around 1205CST about seven miles north northwest of Sanford Texas in Hutchinson county. The wildfire consumed approximately seven hundred acres and was determined to be caused by a cutting torch.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Gina 5 wildfire began around 1205CST about seven miles north northwest of Sanford Texas in Hutchinson county. The wildfire consumed approximately seven hundred acres and was determined to be caused by a cutting torch. There were no homes or other structures threatened and no homes or other structures were damaged or destroyed. There were no reports of injuries or fatalities. A total of seven fire departments or other fire agencies responded to the wildfire which was contained between 1600 to 1630CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 22, 5:50 AM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 550 AM CST MON FEB 22 2016 .AVIATION... FOR THE 12Z TAFS...VFR CONDITIONS ARE EXPECTED FOR THE NEXT TWELVE HOURS OR SO FOR ALL TERMINAL LOCATIONS. AROUND 00Z LIGHT RAIN SHOWERS WILL MAKE THEIR WAY TOWARDS KDHT AND BRING IN MVFR CATEGORY. KAMA WILL FOLLOW AROUND 02Z. IFR CONDITIONS WILL FOLLOW AT KAMA AND KDHT AROUND 05Z AS RAIN SHOWERS INCREASE AND TRANSITION INTO SNOW SHOWERS...DECREASING BOTH CEILINGS AND VISIBILITY. KGUY SHOULD REMAIN VFR UNTIL APPROXIMATELY 08Z WHEN THEY FALL TO IFR DUE TO LOW CEILINGS AND RAIN SNOW MIXTURE. WINDS WILL GENERALLY BE OUT OF THE SOUTHWEST BETWEEN 10 AND 20 KNOTS UNTIL 08Z TO 10Z WHEN THEY WINDS WILL SHIFT TO A NORTHERLY DIRECTION. LORENZEN/BRB && .PREV DISCUSSION... /ISSUED 526 AM CST MON FEB 22 2016/ DISCUSSION... A DEEPENING UPPER LEVEL SHORTWAVE TROF WILL IMPACT THE SOUTHERN HIGH PLAINS...INCLUDING THE OK AND TX PNHDLS...LATER TODAY THROUGH TUESDAY. THIS PARTICULAR FEATURE WILL BEGIN AS A STRONG DIGGING UPPER LEVEL SHORTWAVE TROF TODAY AND TONIGHT...THEN CLOSE OFF AS AN UPPER LOW OVER NORTH AND NORTHEAST TEXAS LATER TUESDAY. FOR TODAY...INCREASING CLOUD COVER IS EXPECTED IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM...WITH A SLGT CHC OF SHOWERS AND TSTMS THIS AFTERNOON ACROSS THE SWRN HALF OF THE FCST AREA. AS THE UPPER LEVEL SHORTWAVE TROF DIGS SEWD INTO NM AND TOWARDS W TX TONIGHT...EXPECT THE THREAT FOR SHOWERS AND A FEW TSTMS TO INCREASE AREA WIDE. AS COLDER AIR BEGINS TO INVADE THE REGION FROM THE NORTH LATER TONIGHT...PRECIPITATION SHOULD BEGIN TO CHANGE TO SNOW FROM NW TO SE ACROSS WRN AND CNTRL ZONES AFTER MIDNIGHT TONIGHT. PRECIPITATION ACROSS ERN ZONES SHOULD GENERALLY REMAIN ALL LIQUID. THE VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA TUE MORNING...THEN HEAD INTO NRN TX AS A CLOSED LOW TUE AFTERNOON. SNOW SHOULD BE THE PREVAILING PRECIP TYPE TUE MORN ACROSS WRN AND CNTRL ZONES..THEN PERHAPS TRANSITIONING TO LIGHT RAIN LATER TUE AFTERNOON BEFORE ENDING. AT THIS TIME...STILL EXPECT PRECIPITATION TYPE ACROSS ERN ZONES TO REMAIN MOSTLY LIQUID. IN ADDITION...NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS MAY RESULT IN SOME BLOWING AND DRIFTING SNOW IN WRN AND CNTRL PARTS OF TX AND OK PNHDLS TUESDAY. THE UPPER LEVEL STORM SYSTEM WILL BE FAR ENUF EAST OF THE FCST AREA BY LATE TUESDAY AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS SLATED FOR TUESDAY NIGHT. NO POPS FROM TUESDAY NIGHT THRU THE END OF THE EXTENDED PERIODS AS A RETURN TO DRY WEATHER ALONG WITH MODERATING TEMPERATURES FROM WEDNESDAY THROUGH SUNDAY IS EXPECTED. SHORT AND MEDIUM RANGE MODELS ARE IN REASONABLY GOOD AGREEMENT WITH THE OVERALL UPPER AIR PATTERN AND WERE ACCEPTED. AS FOR SNOWFALL ACCUMULATIONS...PRELIMINARY INDICATIONS SUGGEST AROUND 2 TO 4 INCHES ACROSS FAR NWRN ZONES...WITH ABOUT 1 TO 3 INCHES POSSIBLE ACROSS REMAINDER OF WRN AND CNTRL OK AND TX PNHDLS. GREATEST LIKELIHOOD FOR SNOWFALL ACCUMULATIONS WILL BE FROM MIDNIGHT TONIGHT THROUGH ABOUT 1 OR 2 PM TUESDAY. SOME SORT OF WINTER WEATHER HIGHLIGHT WILL LIKELY BECOME NECESSARY LATER TODAY IF NEXT SUITE OF MODEL PROGS CONTINUE TO DEPICT ACCUMULATING SNOWFALL. WILL ISSUE AN SPS WITH THIS PCKG. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/10/2
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 555 AM CST MON FEB 22 2016 OKZ001>003-TXZ001>020-222200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 555 AM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. LIGHT SNOW IS ANTICIPATED LATE TONIGHT ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT SNOW ALONG WITH SOME BLOWING AND DRIFTING SNOW IS ANTICIPATED TUESDAY ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. AN ADDITIONAL 1 TO 2 INCHES OF SNOWFALL ACCUMULATION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 630 AM CST MON FEB 22 2016 OKZ001>003-TXZ001>020-222200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 630 AM CST MON FEB 22 2016 ...ACCUMULATING SNOW IS POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE TONIGHT AND TUESDAY... A VIGOROUS UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE ACROSS NEW MEXICO AND WEST TEXAS LATER THIS AFTERNOON THROUGH TUESDAY AFTERNOON ...AND WILL BRING A VARIETY OF WEATHER TO THE OKLAHOMA AND TEXAS PANHANDLES. AS THE STORM SYSTEM APPROACHES...SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO SPREAD INTO THE AREA FROM THE WEST LATER THIS AFTERNOON AND EVENING. COLDER AIR IS THEN FORECAST TO INVADE THE REGION FROM THE NORTH LATE TONIGHT AND TUESDAY. AS THIS OCCURS...RAIN WILL CHANGE TO LIGHT SNOW ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES AFTER MIDNIGHT TONIGHT. SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES MAY OCCUR IN THIS AREA BEFORE SUNRISE TUESDAY. LIGHT SNOW IS FORECAST TO CONTINUE TUESDAY ACROSS MAINLY THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES AS THE UPPER LEVEL LOW PRESSURE SYSTEM BEGINS MOVING EAST OF THE AREA. AN ADDITIONAL ONE TO TWO INCHES OF SNOW WILL BE POSSIBLE BEFORE PRECIPITATION ENDS LATE TUESDAY AFTERNOON. ALSO...NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE ANTICIPATED ON TUESDAY...WHICH MAY CAUSE SOME BLOWING AND DRIFTING SNOW ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. THERE REMAINS SOME UNCERTAINTY IN SNOWFALL AMOUNTS ASSOCIATED WITH THIS UPCOMING STORM SYSTEM. THEREFORE...YOU ARE ENCOURAGED TO STAY TUNED FOR THE LATEST FORECASTS AND POSSIBLE WINTER WEATHER ADVISORIES THAT MAY BE ISSUED FOR PARTS OF THE AREA LATER TODAY. YOU CAN LIKE US ON FACEBOOK...FOLLOW US ON TWITTER...VISIT OUR WEBSITE AT WWW.WEATHER.GOV/AMA...OR LISTEN TO NOAA WEATHER RADIO TO OBTAIN THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS. ANDRADE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615310.